Hail, Jefferson
- When
- April 8, 2:20 AM CST
- Where
- Jefferson County, Port Arthur
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.900, -93.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 8, 12:51 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 151 AM CDT TUE APR 8 2003 EARLY THIS MORNING...LCH 88-D SHOWING CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ACADIANA AND ADJACENT COASTAL WATERS. FURTHER NORTH...LINE OF SHOWERS AND A FEW THUNDERSTORMS OF LESSER INTENSITY ALIGNED ALONG WEAK BOUNDARY ANALYZED BY NCEP AS COLD FRONT. MID LEVEL LOW OVER IOWA PROGGED SIMILARLY BY MODELS TO DROP SOUTH THROUGH THE DAY KICKING NEARLY STATIONARY SURFACE BOUNDARY CURRENTLY BISECTING FORECAST AREA SOUTH AND EAST INTO GULF WATERS. SUFFICIENT POST FRONTAL MOISTURE AND LIFT TO LINGER THROUGH THE MORNING TO MAINTAIN RAIN CHANCE ACROSS THE REGION. SHARPLY DRIER AIR PUNCHES INTO FCST AREA FROM THE NORTHWEST THIS EVENING AS MID LEVEL LOW DROPS SOUTH INTO MID MISSISSIPPI VALLEY. THUS EXPECTING CLEARING SKIES AND BEGINNING OF AN EXTENDED DRY PERIOD AS LOW BEGINS SOUTHEAST AND EAST TREK AND HIGH AMPLITUDE RIDGE BUILDS INTO REGION FROM THE WEST. MARINE FORECASTER WILL ISSUE SMALL CRAFT ADVISORY FOR TODAY AS GRADIENT TIGHTENS WITH INCOMING CAA. WILL ALSO MAKE MENTION OF CAUTION ON AREAS LAKES INLAND. OTHERWISE...WILL SEE COOLER TEMPS ON THE WAY AS 1030+ HIGH DROPS SOUTHEAST INTO REGION. LATEST MEX SUGGESTING RECORD OR NEAR RECORD LOWS POSSIBLE THURSDAY MORNING. .PRELIMINARY POINT TEMPS/POPS... KLCH 69 43 64 39 / 50 00 00 00 KBPT 69 42 64 39 / 50 00 00 00 KAEX 67 40 58 36 / 40 00 00 00 KLFT 69 43 63 39 / 60 00 00 00 .LCH...SMALL CRAFT ADVISORY FOR COASTAL WATERS...ATCHAFALAYA BAY TO HIGH ISLAND. MARCOTTE
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 942 PM CDT MON APR 7 2003 ...SEVERE WEATHER IN SOUTHEAST TEXAS AND SOUTH LOUISIANA MONDAY... DANGEROUS THUNDERSTORMS MOVED THROUGH SOUTHEAST TEXAS...SOUTHWEST AND SOUTH LOUISIANA TODAY. THESE THUNDERSTORMS OCCURRED IN ADVANCE OF A COLD FRONT EXPECTED TO PASS THROUGH THE AREA EARLY TUESDAY MORNING. FROM 9 AM MONDAY MORNING UNTIL 6 PM MONDAY EVENING, THE NATIONAL WEATHER SERVICE IN LAKE CHARLES ISSUED 27 SEVERE THUNDERSTORM WARNINGS AND SIX SPECIAL MARINE WARNINGS FOR SEVERE THUNDERSTORMS WITHIN ITS AREA OF COVERAGE. LIGHTNING DETECTION SYSTEMS UTILIZED BY THE NATIONAL WEATHER SERVICE APPROXIMATED OVER 25,000 LIGHTNING STRIKES BETWEEN 9 AM AND 6 PM ACROSS THE AREA. THE ENERGY FROM JUST ONE LIGHTNING FLASH COULD LIGHT A 100-WATT BULB FOR MORE THAN THREE MONTHS. STRONG UPDRAFTS IN THESE SEVERE STORMS PRODUCED LARGE HAIL THROUGHOUT THE AREA. THE LARGEST REPORTED HAIL WAS AROUND SOFTBALL SIZE (ABOUT 4.25 INCHES) AND WAS FOUND IN COW ISLAND COMMUNITY SOUTH OF KAPLAN IN VERMILION PARISH, LA AS WELL AS FIVE MILES SOUTH OF LOREAUVILLE IN IBERIA PARISH, LA. A FEW OTHER AREAS AFFECTED BY LARGE HAIL INCLUDE SEA RIM STATE PARK, TX (2.75 INCH HAIL)...CAMERON, LA (1.75 INCH)... FORKED ISLAND, LA (2.75 INCH)...ABBEVILLE, LA (1.75 INCH)...HENRY, LA (1.75 INCH)...JEANERETTE (1.75 INCH)...AND CENTERVILLE, LA (1.75 INCH). MANY REPORTS OF HAIL INCLUDED DAMAGE TO CARS AND TREES. THERE WERE ALSO MANY OTHER REPORTS OF SMALLER HAIL THROUGHOUT THE REGION. EACH YEAR, MANY PEOPLE ARE KILLED OR SERIOUSLY INJURED BY SEVERE THUNDERSTORMS DESPITE ADVANCE WARNING. TO GET THE LATEST INFORMATION ON SEVERE WEATHER AFFECTING YOUR AREA...WATCH YOUR LOCAL TELEVISION STATION, HAVE A NOAA WEATHER RADIO NEAR-BY, OR VISIT THE NATIONAL WEATHER SERVICE HOMEPAGE AT WWW.NWS.NOAA.GOV. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MORGAN CITY LA 1.75 IN HAIL
04/08/03 ST. MARY
0200 AM NEW IBERIA LA 1.75 IN HAIL
04/08/03 IBERIA
JTThe Lake Charles radar (KLCH), 73 km away, was scanning. The volume nearest the first event began at 08:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351232.